Presumed dapsone-induced drug hypersensitivity syndrome causing reversible hypersensitivity myocarditis and thyrotoxicosis.
Аннотация
INTRODUCTION
A 22-year-old Malay soldier developed dapsone hypersensitivity syndrome 12 weeks after taking maloprim (dapsone 100 mg/pyrimethamine 12.5 mg) for anti-malarial prophylaxis.
CLINICAL PICTURE: He presented with fever, rash, lymphadenopathy and multiple-organ involvement including serositis, hepatitis and thyroiditis. Subsequently, he developed congestive heart failure with a reduction in ejection fraction on echocardiogram, and serum cardiac enzyme elevation consistent with a hypersensitivity myocarditis.
TREATMENT: Maloprim was discontinued and he was treated with steroids, diuretics and an angiotensin-converting-enzyme inhibitor.
OUTCOME: He has made a complete recovery with resolution of thyroiditis and a return to normal ejection fraction 10 months after admission.
CONCLUSION
In summary, we report a case of dapsone hypersensitivity syndrome with classical symptoms of fever, rash and multi-organ involvement including a rare manifestation of myocarditis. To our knowledge, this is the first case of dapsone-related hypersensitivity myocarditis not diagnosed in a post-mortem setting. As maloprim is widely used for malaria prophylaxis, clinicians need to be aware of this unusual but potentially serious association.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.